Thunderstorm Wind, Jackson
- When
- November 10, 8:10 PM CST to 8:11 PM CST
- Where
- Jackson County, 3.02 mi WNW of Holmes Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.970, -94.600
A few large three limbs were down.
Weak thunderstorms moved through the Kansas City metro on the evening of November 10. Damage was very isolated with only some tree damage near Grandview.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Weak thunderstorms moved through the Kansas City metro on the evening of November 10. Damage was very isolated with only some tree damage near Grandview.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 10, 5:19 PM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 519 PM CST Wed Nov 10 2021 .Discussion... Issued at 327 PM CST WED NOV 10 2021 Key Messages: - Widespread showers and thunderstorms will move east across the area this afternoon and evening, with a marginal threat for severe weather remaining. - Cool and windy conditions expected for the remainder of the work week. As of early this afternoon, convection has initiated over eastern Kansas and raced northeastward, moving across portions of northwest Missouri. A surface warm front has lifted northward to near the Iowa border, providing an expansive warm sector characterized by dewpoints in the mid 50s to near 60. Initial concern was the potential for QLCS-type structures interacting with the backed surface flow along the warm front, but much of the warm frontal region within our forecast area has been stabilized. In the wake of early afternoon convection, portions of far northeast Kansas into northwest Missouri are unlikely to destabilize much further in advance of an approaching cold front. Elsewhere, marginal instability remains in place ahead of the cold front, currently located from near MHK southward through the Flint Hills. Additional thunderstorms have developed over the past hour along this boundary, and convection is expected to expand in coverage during the remainder of the afternoon/evening. Overall severe weather threat remains somewhat conditional, especially as inhibition increases this evening and instability gradually wanes. Will continue SVR Watch 546 for the time being and monitor future trends. By this evening, the aforementioned showers and thunderstorms will move eastward into the forecast area, and likely exit the CWA by early Thursday morning. Severe weather is unlikely with eastern extent, generally points east of the KC Metro. Average rainfall totals between 0.50-1.00" are anticipated, leading to no widespread flooding concerns. Clouds will clear with mostly sunny skies on Thursday. Periods of gusty northwest winds up to 30 mph are possible both Thursday and Friday. The end of the week into the weekend will feature northwest flow aloft, with below normal temperatures occurring during the period. Saturday morning is expected to be the coldest low temperatures in the extended, with readings in the middle to upper 20s. Forecast through the weekend is currently dry, but model spread has become fairly large for Sunday, where some solutions show a stronger piece of energy dropping southeast across the CWA, resulting in some precipitation potential. && .Aviation...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 519 PM CST WED NOV 10 2021 Timing the broken line of storms into the terminals gets them into the between 00Z and 01Z and out of the area between 02Z and 03Z. Will see pockets of MVFR to possibly IFR as the storms move through. Winds shift to the west and northwest behind the front with conditions eventually becoming VFR as skies clear after 06Z. Winds should remain gusty through the remainder of the forecast. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...CDB
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 513 AM CST Wed Nov 10 2021 KSZ025-057-060-102>105-MOZ011>013-020-021-028-029-037-043-111115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Holt-Andrew-De Kalb-Buchanan-Clinton-Platte-Clay-Jackson-Cass- 513 AM CST Wed Nov 10 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms are possible late this afternoon into early this evening. A few storms may be strong and capable of producing strong wind gusts up to 65 mph, small hail or perhaps a brief tornado. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong northwest winds are expected Thursday and Friday. Wind gusts of 30-35 mph can be expected each day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo MOZ001>008-014>017-022>025-030>033-038>040-044>046-053-054-111115- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Daviess-Grundy-Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon-Ray- Carroll-Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis- Cooper-Bates-Henry- 513 AM CST Wed Nov 10 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected today into tonight. These storms are not expected to be severe. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong northwest winds are expected Thursday and Friday. Wind gusts of 30-35 mph can be expected each day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
240 PM CST Wed Nov 10 2021
MOZ002>004-102115-
Worth MO-Gentry MO-Nodaway MO-
240 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of Worth, northwestern
Gentry and eastern Nodaway Counties through 315 PM CST...
At 239 PM CST, Doppler radar was tracking a strong thunderstorm over
Ravenwood, or 10 miles east of Maryville, moving northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maryville, Albany, Stanberry, Grant City, Hopkins, Ravenwood, Irena,
Barnard, Conception Junction, Sheridan, Parnell, Pickering, Clyde,
Gentry, Arkoe, Worth and Conception.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
northwestern Missouri.
&&
LAT...LON 4057 9433 4022 9435 4016 9490 4057 9485
TIME...MOT...LOC 2039Z 233DEG 44KT 4036 9468
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
607 PM CST Wed Nov 10 2021
MOZ002-004-012-110030-
Gentry MO-Nodaway MO-Andrew MO-
607 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of western Gentry,
southeastern Nodaway and northern Andrew Counties through 630 PM
CST...
At 606 PM CST, Doppler radar was tracking a strong thunderstorm near
Fillmore, or 7 miles northwest of Savannah, moving northeast at 55
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Savannah, Stanberry, Fillmore, Barnard, Conception Junction, Bolckow,
Rosendale, Guilford, Clyde, Rea, Ford City and Conception.
This includes Interstate 29 between mile markers 61 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
northeastern Kansas...and northwestern Missouri.
&&
LAT...LON 4012 9436 4004 9460 4003 9461 3989 9499
3992 9500 3996 9499 3996 9500 3997 9500
4001 9501 4003 9500 4007 9502 4035 9456
TIME...MOT...LOC 0006Z 237DEG 50KT 4002 9491
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CDBSpecial Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
701 PM CST Wed Nov 10 2021
KSZ103>105-110145-
Johnson KS-Wyandotte KS-Leavenworth KS-
701 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of northwestern
Wyandotte, Leavenworth and western Johnson Counties through 745 PM
CST...
At 701 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Williamstown to Lawrence to near Pomona.
Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Olathe, Shawnee, Lenexa, Leavenworth, Gardner, Lansing, Bonner
Springs, De Soto, Tonganoxie, Basehor, Edwardsville, Edgerton, Kansas
City, Linwood, Easton, Reno, Fairmount, Fort Leavenworth, Clearview
City and Maywood.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 412.
Interstate 35 in Kansas between mile markers 202 and 211.
Interstate 435 between mile markers 12 and 18.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
northeastern Kansas...and west central Missouri.
&&
LAT...LON 3942 9518 3942 9497 3936 9491 3929 9490
3928 9486 3921 9483 3916 9478 3875 9489
3874 9506 3898 9506 3899 9507 3898 9509
3896 9508 3898 9516 3896 9517 3897 9519
TIME...MOT...LOC 0101Z 236DEG 36KT 3902 9526 3893 9522 3863 9536
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDBSpecial Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
733 PM CST Wed Nov 10 2021
KSZ057-060-105-110215-
Johnson KS-Miami KS-Linn KS-
733 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of Miami, Linn and
Johnson Counties through 815 PM CST...
At 733 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Edgerton to near Wellsville to near
Greeley to Lone Elm. Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leawood, Prairie Village,
Gardner, Merriam, Mission, Paola, Spring Hill, Osawatomie, Louisburg,
Fairway, Mission Hills, Edgerton, Pleasanton, La Cygne, Mound City
and Drexel.
This includes the following highways...
Interstate 35 in Kansas between mile markers 200 and 227.
Interstate 435 between mile markers 0 and 3, and between mile
markers 76 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 9507 3890 9506 3903 9461 3804 9461
TIME...MOT...LOC 0133Z 241DEG 34KT 3879 9507 3867 9500 3838 9505 3807
9523
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDBSpecial Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
759 PM CST Wed Nov 10 2021
MOZ037-043-053-110245-
Bates MO-Cass MO-Jackson MO-
759 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of Cass, Bates and
Jackson Counties through 845 PM CST...
At 759 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lenexa to Cleveland to near Drexel to 9
miles northeast of Pleasanton to near Prescott. Movement was
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Grandview, Belton, Raymore, Grain Valley, Harrisonville, Pleasant
Hill, Greenwood, Peculiar, Butler, North Kansas City, Sugar Creek,
Buckner, Lake Lotawana, Adrian and Garden City.
This includes the following highways...
Interstate 70 in Missouri between mile markers 1 and 29.
Interstate 35 in Missouri between mile markers 1 and 4.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 57 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3805 9425 3806 9461 3911 9460 3915 9452
3912 9446 3917 9440 3920 9440 3916 9437
3924 9425 3921 9421 3921 9417 3918 9419
3914 9410 3866 9413 3857 9412 3857 9407
3803 9406 3806 9413 3805 9421 3803 9423
TIME...MOT...LOC 0159Z 236DEG 37KT 3897 9474 3868 9463 3845 9462 3825
9456 3809 9467
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDBThe Pleasant Hill radar (KEAX), 34 km away, was scanning. The volume nearest the first event began at 02:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few large three limbs were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2021Every state in 2021This day in weather historyWarnings in Missouri, November 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 993505.